Solarplaza Summit | Asset Management Europe

Tuesday 15 October 2024

Program Day 1


08:30

Registration & Welcome Coffee

45 min.

Get yourself checked in, collect your badge, and grab some coffee!

Session Topics:

09:00

Welcome Remarks by Chairperson

presentation

15 min.

Janine Mehner

JanineMehner

Session Topics:

Session 1

The Present State and Future of the European Solar Market

09:15

Solar Evolution: Unveiling the Future of European Solar

presentation

30 min.

Join us as we explore the journey and future of solar energy in Europe. We'll discuss market saturation, its impact on energy prices and portfolios, and how storage solutions can leverage these trends. Discover key trends, policy changes, and market dynamics shaping the industry's evolution, and gain insights into the opportunities and challenges ahead in Europe's clean energy transition.

Session Topics:

09:45

Analyst Insights: State of the European Market

presentation

30 min.

An overview of the key numbers and statistics of the European solar market, with valuable data-driven insights into the continued development of key markets and the emergence of new rising stars. Which segments and technologies are driving market growth in European solar? The expert analyst on stage will share insights into this and much more. 

Cormac Gilligan

S&P Global Commodity Insights

Session Topics:

10:15

Morning Networking Break

Session Topics:

Session 2A

Tech Trends in Asset Management

10:50

New Responsibilities for Asset Managers

panel

40 min.

Join our discussion on the changing role of asset managers in advancing towards a smarter energy society. Explore how emerging trends, particularly digital innovation, are shaping daily tasks. Gain insights into how asset managers drive sustainability and adapt to the evolving energy landscape, including the importance of knowledge in energy trading and AI.

moderator

Jonathan Houle

PowerHub

Catarina Maia

NextEnergy Capital

Valentina Scaglione

Econergy

Session Topics:

11:30

ESG: Exploring the Role of Asset Management in Building a Sustainable and Equitable Future

panel

40 min.

Discover how managers are incorporating ESG considerations, moving beyond conventional metrics to embrace sustainability, social impact, and governance standards. Gain valuable insights into aligning solar projects with broader societal goals while implementing strong governance practices.

moderator

Letícia Bueno

Sustainable Capital Group

Neil Copeman

WiseEnergy

Session Topics:

Session 2B

Unleashing AI: Workshop

10:50

Fact-checking the Impact of AI on O&M

presentation

20 min.

Busting the myth and hype and making inventory of the practical present-day uses of AI in operations & maintenance. Get real-life examples of how artificial intelligence is already being applied in creating smarter O&M practices and strategies.

Session Topics:

11:10

AI-driven Innovations in Asset Management

60 min.

Join us for a dynamic workshop focusing on the integration of AI technology for optimizing Operations and Maintenance (O&M) and Asset Management in the solar industry.

Session Topics:

12:10

Lunch Break

Session Topics:

Session 3A

New Dynamics in O&M

13:40

Over & Underperforming Assets - Optimized Maintenance Strategies

panel

40 min.

This panel will explore critical factors influencing solar underperformance, such as, among others, soiling and vegetation management, which hinder return on investment. Discover trends in servicing, O&M best practices, and performance modeling. Additionally, learn how effective vegetation management around your solar plant can optimize energy production and foster biodiversity conservation, ensuring sustainability.

Nicole Neumann

3E

Session Topics:

14:20

O&M Automation: The Rise of Robots

panel

40 min.

Extreme weather events, labor shortages, emissions containment, and carbon sequestration challenges are uniquely pressuring O&M providers. With performance demands rising, there's a clear need for technology solutions to refine the overall O&M toolkit. AI, data science, and technological breakthroughs are essential for driving long-term efficiencies in operating clean energy assets nationwide. Discover the changing face of O&M with the rise of robotics. Gain insights into how these technologies impact ROI and operational costs compared to non-robotic methods.

moderator

Shaheer Hussam

Aetlan

Session Topics:

Session 3B

Securing Revenue Streams

13:40

Financial Asset Performance Monitoring and Optimization

panel

40 min.

Join us in this session to learn how continuous monitoring can aid with identifying underperforming assets and uncovering hidden losses. Gain insights on strategies for financial optimization, including re-financing, re-structuring, and cost forecasting. Explore the impact of regulatory changes and how to enhance financial health through PPAs.

moderator

Jan Krcmar

Czech Solar Association (Solární Asociace)

Antonio Domínguez

Quintas Analytics

Niklas Will

Encavis

Maite Sanchez

Nuveen

Andreas Ditlev Duckert

Obton

Session Topics:

14:20

Mergers & Acquisitions: Navigating the European Field

panel

40 min.

Participate in this panel discussion for insights into the most recent trends in M&A. Delve into topics such as technical due diligence, market trends, legal and contractual considerations, and ESG factors. Gain valuable knowledge and expertise from industry experts that will help you make informed decisions in today's dynamic business landscape.

moderator

Rebecca McManus

Aurora Energy Research

Pietro Radoia

BloombergNEF

Luca Matrone

Intesa Sanpaolo

Antoni Beltran

Uniper Renewables

Session Topics:

15:00

Afternoon Networking Break

Session Topics:

Session 4A

O&M: Practical Examples of Operational Success

15:40

Quality-focused Spare Parts Management Amid Supply-Demand Imbalance

presentation

15 min.

In this session we'll cover quality control, performance benchmarking, finding the right components, and managing spare parts for inverters with and without warranty. Learn about supply chain transparency and how to navigate supply-demand imbalances effectively.

Session Topics:

15:55

Cybersecurity Unplugged: How to Foolproof Your Assets

presentation

15 min.

Join us for an insightful session on Cybersecurity, during which we'll explore what investors are looking for and how asset managers are ensuring cyber resilience without needing to be cybersecurity experts. Learn about the key considerations in cybersecurity for energy assets and gain practical insights into strategies for protecting your investments from cyber threats.

Session Topics:

16:10

O&M Challenges for C&I Projects

panel

40 min.

The experts on this panel will discuss optimizing installation costs and ensuring quality assurance, while also discussing options like integrating EV charging infrastructure into a smart commercial energy ecosystem. We'll cover managing system failures, navigating diverse ownership structures, and deciding on in-house versus outsourced O&M.

moderator

Dr. Robin Hirschl

PV-Invest

Jörg Althaus

CEA - Clean Energy Associates

Hannes Eichner

IKEA

Session Topics:

16:50

Solar Insurance Updates

panel

40 min.

By participating in this session, solar industry professionals can pick up critical knowledge on the evolving landscape of solar insurances. Learn about strategies that help you manage rising costs and prepare for extreme weather events, ensuring the continued financial viability of your projects. Gain insights into safeguarding assets and implementing robust risk management practices. And learn about the changes and trends in the insurance space, which has reached a critical and complex phase.

Christian Boll

Ernst Burghardt Assekuranzmakler

Session Topics:

Session 4B

Opening up: Sharing Experiences and Lessons Learned

15:40

Energy Trading and Its Operational Implications

70 min.

This focused 1-hour workshop, centered on energy trading and hedging, will feature a mix of presentations, open discussion, and plenty of opportunities for Q&A and informal sparring. The ultimate goal of the session is to ensure comprehensive coverage of all aspects of energy trading and hedging, so that the 35-40 attendees can walk away with their most burning questions answered. With a heavy emphasis on practical examples from market leaders, this intimate session will allow attendees to gain specific and actionable insights and engage with the speakers.

Jan Willem Zwang

Stratergy

Session Topics:

16:50

Solar Fails Session

40 min.

Join us for our "Epic Fails" session at the conference, where we'll take an honest, introspective journey into all the unfortunate (and sometimes hilarious) mishaps of the energy world. From projects that fizzled out to plans that took unexpected detours, we'll share what didn't quite pan out—and why that's okay!

And hey, since it's at the end of the day, drinks are just a few minutes away—so let's toast to laughter and lessons learned! Make sure to double-check those NDAs before joining in on the fun!

Jan-Phillip Kock

Encavis

Inés Monroy

Mediación Verde

Session Topics:

Session 5

Closing Panel

17:30

Future-proofing the End-of-life Phase of Your Solar Assets

panel

45 min.

The closing panel discussion of day 1 is focused on exploring the future of aging assets, covering topics such as repairs beyond warranty, recycling, retrofitting, and repowering business models, along with lessons learned from real-world cases. Dive into practical insights and strategies for managing assets that are reaching the critical end-of-life stage. As a significant part of Europe’s solar fleet is reaching a respectable maturity, this discussion has become one of paramount importance

Tomaso Charlemont

BayWa r.e.

Karsten Klug

Inverter Service Group

Session Topics:

18:15

Closing Remarks

presentation

10 min.

Janine Mehner

JanineMehner

Verity Harrison

Verity Ink

Session Topics:

18:25

Short Networking Drinks

Session Topics:
19:00

Networking Event + Party

The Networking Event and Party will be held in Backstage Restaurant, a 2-minute stroll from the O2 universum.

Session Topics:

Wednesday 16 October 2024

Program Day 2


09:00

Welcome Remarks

presentation

20 min.

Janine Mehner

JanineMehner

Session Topics:

Session 5

Future Proofing the Grid

09:20

Grid Congestion, Curtailment Costs, and the Role of Storage: Where Is Our Energy Infrastructure Headed?

panel

40 min.

Engage your fellow attendees and the experts on stage as we discuss the grid-related challenges we’re facing all around Europe, with a specific focus on mitigating curtailment costs. We'll delve into solutions through grid modernization, energy storage, and smart technologies tailored to the European context. Explore the significance of enhanced forecasting and flexible energy management systems in aligning production with demand, paving the way for a resilient and efficient energy landscape in Europe.

moderator

Eva Zimmermann

Aurora Energy Research

Berto Martins

EDP Renewables

Heiner Breuer

Obton

Stefan Müller

Enerparc AG

Session Topics:

Session 5A

Storage Integration

10:00

Different Perspectives on Storage Costs and Technologies

panel

40 min.

We will explore diverse viewpoints, financial dynamics, and operational responsibilities in the storage sector through case study examples. Don't miss this opportunity to delve into the complexities of storage management from operational and maintenance perspectives.

moderator

Jan Fousek

Association for Energy Storage AKU-BAT CZ

Hendrik Zülow

TEMAKO GmbH

Session Topics:

10:40

Implications of Storage in Solar Investment

panel

40 min.

Be sure to join our interactive panel as we zoom in on the intricacies of energy storage for developers and asset managers. Our expert speakers will address project development considerations including warranty risks and revenue simulation. We'll also discuss the complexity of storage business cases and examine the challenges of adjusting operations teams to manage storage assets in dynamic wholesale markets, where trading decisions are pivotal for investor returns.

moderator

Charles Lesser

Apricum

Dr. Robin Hirschl

PV-Invest

Isabelle Bélanger

Jakub Kupcu

Claritas Investments BV

Session Topics:

Session 5B

DEIA in Solar

10:00

Workforce Development: Bridging Skilled Labor Gaps and Advancing Diversity, Equity, Accessibility and Inclusion in the Solar Industry

80 min.

Discover how prioritizing diversity, equity, inclusion, and accessibility (DEIA) fuels innovation and sustainable growth in the solar industry. Join us for an interactive session in which we'll explore practical strategies for creating an inclusive workplace culture, breaking down barriers, and maximizing opportunities for all. Don't miss this chance to empower your organization and contribute to a more vibrant and equitable solar industry.

Christine Lins

GWNET (Global Women’s Network for the Energy Transition)

Session Topics:

11:20

Morning Break

Session Topics:

Session 6A

Hybrid

12:00

Capitalizing on Hybrid Assets

panel

40 min.

Explore the opportunities and challenges presented by hybrid energy systems in asset management. Hybrid can mean many things: solar + storage, solar +wind, solar + wind + storage, solar + hydrogen… But we know it means one thing for sure: added complexity. The experts on stage will share practical know-how on how to deal with this complexity and get the most yield and synergy out of co-locating and combining renewable technologies.

Hein Oomen

ENGIE

Session Topics:

Session 6B

Focus Session - Project Management

12:00

From EPC to Operation - Driving Project Success

40 min.

Join our workshop to explore how improved communication among project stakeholders, from EPCs to Asset Managers, can enhance project operations. Discover the vital role of Asset Managers in the EPC and development phases, driving better project management, risk mitigation, and ensuring proper allocation of funds for O&M. Gain practical insights into fostering collaboration and maximizing project efficiency through streamlined communication strategies. Don't miss out on unlocking the potential of better stakeholder communication for project success.

Stratos Theodorou

WiseEnergy

Matthew Fosker

Octopus Energy Generation

Wojtek Swietochowski

ABO Wind

Session Topics:

12:40

Lunch

Session Topics:

Session 7

Carbon Neutrality

14:10

The Future of Power-to-X

panel

40 min.

In this session, we'll explore the versatility of power-to-X technologies, focusing on power-to-heat and power-to-hydrogen. We'll discuss their role in converting surplus renewable energy into usable forms and their implications for decarbonization. Join us to delve into the opportunities and challenges of utilizing renewable power through power-to-X pathways.

moderator

Pritil Gunjan

Guidehouse Insights

Session Topics:

14:50

Getting Towards Carbon Neutrality: Leveraging Solar Energy in Europe's Decarbonization Journey

presentation

20 min.

Session Topics:

15:10

Closing Remarks

presentation

10 min.

Janine Mehner

JanineMehner

Session Topics:

15:20

Closing Drinks

Session Topics:

Need any help?

We got you. Send out an email to our team and we are here to help.

Celina Gundlach
Project Manager

For questions about the program and content of the event:

[email protected]
Tor Jörgensen
Business Developer

For questions regarding partnership opportunities:

[email protected]
Audrey Wolff
Project Coordinator

For practical questions regarding our activities:

[email protected]